Alert archive / California / Wind Advisories in 2016

Wind Advisory 38, NWS Hanford, CA

November 23, 2016

NWS Hanford, CA issued this wind advisory at Nov 23, 2016, 9:39 AM PST. It took effect at Nov 23, 2016, 10:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2016, 9:39 AM PST (17:39 UTC)
In effect from
Nov 23, 2016, 10:00 AM PST
Expired
Nov 23, 2016, 8:00 PM PST
In force
10 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

603 
WWUS76 KHNX 231739
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
939 AM PST WED NOV 23 2016

CAZ095-098-099-240145-
/O.NEW.KHNX.WI.Y.0038.161123T1800Z-161124T0400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
939 AM PST WED NOV 23 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

* TIMING...THIS MORNING THROUGH THIS EVENING.

* WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH
  THROUGH AND BELOW MOUNTAIN PASSES.

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE
  VEHICLES ALONG HIGHWAY 58, 14 AND 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MV
2 follow-up statements
859 
WWUS76 KHNX 240133
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
533 PM PST WED NOV 23 2016

CAZ095-098-099-240400-
/O.CON.KHNX.WI.Y.0038.000000T0000Z-161124T0400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
533 PM PST WED NOV 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH 
  THROUGH AND BELOW MOUNTAIN PASSES. 

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES ALONG HIGHWAY 58... 14 AND 395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BEAN
885 
WWUS76 KHNX 240400
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
800 PM PST WED NOV 23 2016

CAZ095-098-099-240500-
/O.EXP.KHNX.WI.Y.0038.000000T0000Z-161124T0400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
800 PM PST WED NOV 23 2016

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED THIS EVENING AND THE ADVISORY HAS BEEN
ALLOWED TO EXPIRE. 

$$

BEAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 23, 4:08 AM PST, 5 hours 31 minutes earlier.

Area forecast discussion, Nov 23, 4:08 AM PST, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
408 AM PST Wed Nov 23 2016

.SYNOPSIS...A storm system will bring showers into the area today
mainly from Fresno county north. Dry weather is expected tonight
through Friday with patchy night and morning fog in the San
Joaquin Valley. Two systems moving through the region over the
weekend will bring cooler temperatures and wet weather to much of
the area on Saturday and Sunday.

&&

.DISCUSSION...A cold front pushing into CA at this time has
spread a band of rain and higher elevations snow into the northern
portion of our cwfa with mesowest indicating precipitation totals
have been light generally ranging from a trace to a few hundredths
of an inch north of Fresno County. Further south increased p-grads
have resulted in some gusty winds being observed along the ridge
tops in Kern County with some indicator sites reporting gusts
around 45 mph. In between, some patches of fog have formed in the
San Joaquin Valley between Fresno and Delano, but as the cold
front continues to push through the area this morning the fog
should lift. Some light upslope precipitation will be possible in
the Tehachapi mountains as the front pushes through Kern County
this afternoon.

06Z WRF indicating the present system will move to east of the
region tonight giving way to high pressure which will prevail over
the area on Thanksgiving Day and Friday. This will provide the
area with a period of dry weather and near normal temperatures.
However, areas of night and morning fog might adversely impact
holiday travel in the San Joaquin Valley both days.

The medium range models and their ensemble means continue to
trend colder and wetter with a pair of systems that are expected
to impact the area this weekend. In fact, the mod trend is
indicating very strong negative regression both Saturday and
Sunday with Central California trending downward by 2 to 3
standard deviations. Daytime temperatures this weekend will be
below seasonal normals and model QPF's are trending higher for
these systems as well more so for the Satruday system which has
the potential to produce some beneficial rainfall for our area as
well as significant snowfall for the southern Sierra Nevada with
snow levels lowering below 4000 feet by Satruday afternoon north
of Kings Canyon. The Sunday system; while not progged to be as
moist as it's predecessor, has the potential to bring snow to the
passes in the Kern County Mountains and potentially adversely
impact travel. Winter weather highlights might need to be issued
for the mountains as confidence improves for the timing of these
systems as well as projected snowfall accumulations.

The strong upper trough that is associated with these systems
will move east of the region on Monday with our area remaining
unsettled as a cold cyclonic flow aloft prevails. An upper ridge
is progged to build inland on Tuesday which will bring a warming
and drying trend to our area during the middle portion of next
week.

&&

.AVIATION...Areas MVFR in haze in the San Joaquin Valley with local
IFR/LIFR through 18Z. In the Southern Sierra Nevada, areas of MVFR
and local mountain obscuring IFR in low clouds and precipitation
north of Kings Canyon through 21Z Wed. In the Tehachapi mountains,
local MVFR in upslope low clouds and possibly light precipitation.
Otherwise, VFR conditions will prevail over the central CA interior
for the next 24 hours.

&&

.AIR QUALITY ISSUES...None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...NONE.

&&

public...DS
avn/fw...DCH
synopsis...DS

weather.gov/hanford

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.